Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itchy Rash-side effect of Medicine?
Jan 24, 2000

I was diagnosed with Aids in November 1999 and immediatly began treatment. T-cell was 58 and Viral load was 570,000. I have responded well to the Meds and numbers have been improving t-cell 284, viral load 10,000. My question to you is recently I have been breaking out with an itchy red rash that started on just my neck (Doc gave me Hydrocortisone) however it has now spread to my face, chest and arms. Could this be a reaction to Epivir, Zerit, and Viracept. Also Bactrim 3x a week. I have also called my Doc but since its the weekend probably won't hear back from him until Monday? Thank for taking the time to answer Questions.

Rick

Response from Dr. Henry

Rick,

it does sound like it could be a drug rash though none of the three HIV drugs you are on are big offenders but rashes can be seen rarely with them. Bactrim is somewhat more likely a cause if it is drug related but it is so important a drug that I would try to hold out until your doc can see the rash Monday. Benadryl and Tylenol might also help a bit in the meantime. If you develop a fever, sores in your mouth, red eyes, trouble breathing, or the rash worsens a lot more then I would get worried and stop the drugs or go to an urgent care/ER for evaluation. Also check to see if you have used any other new drugs (vitamins, herbs) or had other new exposures (soaps, detergents, hair dyes, etc) and if so stop using the new ones for now. Hope that helps.

KH



Previous
please help!!!!!
Next
spare tire?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement